MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Visual Disturbances (2140); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3: date of event: unknown, not provided.The best estimate date is between mar 5, 2024, and feb 17, 2025.Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and no product quality deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction were found.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a multifocal intraocular lens (iol) was explanted from a patient's right eye due to mechanical failure.New incision was made, the lens was taken out whole and a new iol was implanted in the sulcus.No sutures, no vitrectomy, and no patient injury reported.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes returned to manufacturer on apr 18, 2025 section h3.Device evaluated by manufacturer? yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification was performed on the suspect product.The lens was received covered in lint from the gauze.The lens was cleaned revealing no issues that could cause or contribute to the complaint issue reported.No further evaluation was performed.The complaint issues reported could not be confirmed during product evaluation, and no issues were identified.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.No nonconformity report, documentation or labeling changes, and escalations are required.Johnson & johnson surgical vision will continue to monitor these types of complaints.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Customer described the "mechanical failure" as the patient described symptoms of dark shadows with side vision.Symptoms were first noticed on mar 27, 2024.The replacement lens was a competitor's lens (model number li61ao / 24.0 diopter/ serial number 4260606032).Patient outcome status has improved.Additional codes added: section h6: health effect - clinical code: 2140 - visual disturbances corrected data: the following codes are no longer applicable: section h6: device code(s): 1384 - mechanical problem section h6: health effect - clinical code: 4582 - no clinical signs, symptoms or conditions all pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21612838
Report Number3012236936-2025-000074
Device Sequence Number18066089
Product Code MFK
UDI-Device Identifier05050474810860
UDI-Public(01)05050474810860(17)260814
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC VISCOELASTIC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale